MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation - information received indicates that the product will be returned but has yet to be received.Review of device history records found that (b)(4) piece of lot 00149up released for distribution on 5/2/2016 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.Should the product be received, a follow-up medwatch report will be filed upon completion of investigation.
 
Event or Problem Description
It was reported that a lumbar fixation procedure was performed in saudi arabia, on (b)(6) 2023, utilizing the reform pedicle screw system.The bone was prepared with a 5.5mm tap and while inserting a 6mm reduction screw, the tip of the reform driver with mechanical lock (hxx-39-0001) broke.The broken tip piece was removed from the head of the screw and the procedure was completed utilizing another driver readily available in the set.There was no patient injury or delay to the procedure reported.
 
Event or Problem Description
It was reported that a lumbar fixation procedure was performed on (b)(6), 2023, utilizing the reform pedicle screw system.The bone was prepared with a 5.5mm tap and while inserting a 6mm reduction screw, the tip of the reform driver with mechanical lock (hxx-39-0001) broke.The broken tip piece was removed from the head of the screw and the procedure was completed utilizing another driver readily available in the set.There was no patient injury or delay to the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver's t20 drive feature is sheared off.The fracture surface includes a shiny area.A partial fracture may have existed with rubbing of surfaces causing that surface condition.It is believed that a crack had been initiated at some point in the instrument's seven year history which resulted in the observed failure.No corrective actions are recommended.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key16744994
Report Number3005739886-2023-00012
Device Sequence Number20514985
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number00149UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown